Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

SSRI's and permanent side effects

Posted by Mary on May 2, 1999, at 3:26:31

I posted a similar but much longer letter in a neurological forum over 2 yrs ago,and have gotten a number of responses ( even phone calls) to the following reguarding movement disorders and SSRI's, and would like some updated feedback from this forum.
I was given Paxil 40 mg per day INSTEAD of Pepcid in my Pepcid bottle, while I was on 50 mg of Zoloft. I discovered the error after 11-12 days of taking the meds. and only because of the horrible side effects I had. I at first thought the pepcid wasn't working like my previous stomach med prilosec was, and the other was that I thougt that the Zoloft which had been doing fine was causing bad side effects like my previous Prozac was. At first I had the stomach problems and then soaking nightsweats, then headaches, then numbness, confusion,and I was clumsy. On about the 10th day I noticed shaking all the time (*tremors) and jerking at night (*myoclonus). There were many others to numurous to list. After discovery I was advised to stop all but properly dispensed meds. I then had severe anxiety,burning of my head (like a carpet burn to the back of my head inside)electic shock feelings evey time I moved that ran down my head into my arm and out my hands,a break down, as well as other side effects.
I now after 2 yrs am left with the diagnois of Essential tremor, Myoclonus, Bruxisum, eye and face fasculations, my left side is more effected than my right, atleast the tremor is more noticable there upon task.Head,voice and even lip tremor, I can only take one stair at a time due to the amount of shaking of both my legs upon decent. Botox injections have been recommened by my neurologist for the eye tics(i've had a few embarrassing winks to stranges)as well as some to relax the muscles that are locked up in my left neck area. AT first they ( the Doctors) thought these side effects will wear off, some did, what I have decribed has not and I'm told will not and that they will only progress. My age of onset was 38(almost 39) and I have 3 children 2 under 12. This has not been easy and it apparently won't get any easier.I did not ever have a tremor or have myoclonus prior to this I didn't even know what they were. I take neurontin and clonzapam ( unrelated- I was just dignoised with Chrons and take asacol for that). My question is for anyone with any information or direction to information on studies done on SSRi's and movement disorders. Please E-Mail me with such info. Because I do not want my Neurologist ( who I think is great) to confuse my treatment of health with the lawsuit of the Pharmacy, I have not ask him for such info. I want him to treat me as a patient needing help not a litigant in a law suit. Thank you for your time . Mary




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mary thread:5503